MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-022
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Iatrogenic Source (2498); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth and age unavailable.Patient's weight unavailable.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) lead, a left ventricular (lv) lead and a right ventricular (rv) lead with a hybrid approach of the cardiac resynchronization therapy defibrillator (crt-d) due to pocket decubitus.The physician was able to extract the lv lead using a spectranetics 11f tightrail rotating dilator sheath.The ra lead was removed with use of a spectranetics 16f glidelight laser sheath, after attempts were made using 11f and 13f tightrail devices.The physician encountered difficulty with extraction of the rv lead using the abovementioned devices, along with a spectranetics lead locking device (lld) that was inserted into the rv lead and was providing traction to aid in extraction.After several attempts to remove the rv lead, the physician decided to abandon it within the patient.It was reported that it was impossible to remove the lld from inside the lumen of the rv lead, so the physician cut both the rv lead and the lld contained within the lead, and capped them.The physician then successfully reimplanted the crt-d system from the patient's left side.The patient survived the procedure and there was no reported injury.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11329848
Report Number1721279-2021-00021
Device Sequence Number934822
Product Code DRB
UDI-Device Identifier00813132023027
UDI-Public(01)00813132023027(17)220624(10)FLD20F22A
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model Number518-022
Device Catalogue Number518-022
Device Lot NumberFLD20F22A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;